MAUDE Adverse Event Report: CORDIS US. CORP PRECISE PRO RX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP PRECISE PRO RX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PC0940RXC
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after deploying the stent of a 9mm x 40mm precise pro rx self-expanding (ses) delivery system, the distal tip of the delivery system and a non-cordis filter wire interfered with each other.The delivery system became stuck at the common carotid (cc) bifurcation into the internal carotid (ic) and was unable to be retracted.As a result, the shaft of the delivery system and the non-cordis filter wire were retracted together with force.There was no reported injury to the patient.The stent remained implanted at its target location during the removal of the delivery system and nothing else was left in the patient¿s body.This was during a procedure to treat an 80% stenosed left internal carotid artery lesion which had severe tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there were no damages to the device or the device packaging prior to use.An ipsilateral approach was used for the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18130753 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after deploying the stent of a 9mm x 40mm precise pro rx self-expanding (ses) delivery system, the distal tip of the delivery system and a non-cordis filter wire interfered with each other.The delivery system became stuck at the common carotid (cc) bifurcation into the internal carotid (ic) and was unable to be retracted.As a result, the shaft of the delivery system and the non-cordis filter wire were retracted together with force.The stent remained implanted at its target location during the removal of the delivery system and nothing else was left in the patient¿s body.This was during a procedure to treat an 80% stenosed left internal carotid artery lesion which had severe tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there were no damages to the device or the device packaging prior to use.An ipsilateral approach was used for the procedure.There was no reported injury to the patient.One non-sterile units of product ¿precise pro rx ous carotid sys¿ was received coiled inside of a clear plastic bag along with an unknown non cordis product.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected, and no anomalies were noted.In addition, the hemostasis valve was closed.The device was received already deployed.The stroke length was measured, and dimension analysis result were found within specification.Even though that the device was received already deployed, functional test was performed to determine the functionality of the deployment system.No anomalies were noted.A product history record (phr) review of lot 18130753 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)- withdrawal difficulty¿ and ¿stent delivery system (sds)-resistance/friction¿ were not confirmed.Since no anomalies were noted during the functional test.In addition, it is not possible to determine what may have cause the reported issues due to the nature of the complaint.According to the instructions for use (ifu) ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Additional Manufacturer Narrative
Investigation conclusion codes corrected: 19 - cause traced to user; 4315 - cause not established.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: this is an updated complaint conclusion due to additional device analysis.As reported, after deploying the stent of a 9mm x 40mm precise pro rx self-expanding (ses) delivery system, the distal tip of the delivery system and a non-cordis filter wire interfered with each other.The delivery system became stuck at the common carotid (cc) bifurcation into the internal carotid (ic) and was unable to be retracted.As a result, the shaft of the delivery system and the non-cordis filter wire were retracted together with force.The stent remained implanted at its target location during the removal of the delivery system and nothing else was left in the patient¿s body.This was during a procedure to treat an 80% stenosed left internal carotid artery lesion which had severe tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there were no damages to the device or the device packaging prior to use.An ipsilateral approach was used for the procedure.There was no reported injury to the patient.The device was returned for analysis.One non-sterile ¿precise pro rx ous carotid sys¿ was received coiled inside of a clear plastic bag along with an unknown non-cordis product.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected, and damage to the distal tip was noted.In addition, the hemostasis valve was closed, and the device was received already deployed.The stroke length was measured, and dimensional analysis results were found within specification.Even though that the device was received already deployed, functional testing was performed to determine the functionality of the deployment system.No anomalies were noted.Additionally, an insertion withdrawal evaluation was performed using an applicable cordis lab csi sample and no friction or resistance was noted during the csi insertion.Microscopic analysis was completed on the distal portion of the device as a damaged condition was observed.During this analysis, the distal portion of the device was blocked with what appeared to be dried blood, possibly impeding the insertion of a guidewire; additionally, the presence of rough plastic deformations and elongations were observed on the distal end.The observed conditions were concluded to possibly be attributed to procedural or handling factors.The reported ¿stent delivery system (sds)- withdrawal difficulty¿ and ¿inner shaft resistance/friction¿ were not confirmed.The device passed functional and dimensional analysis and therefore, is difficult to determine what may have contributed to the reported event.However, subsequent findings of ¿guidewire lumen (inner shaft) frayed/split/torn¿ was confirmed during device analysis.Elongations and plastic deformations were noted on the distal tip of the delivery system suggesting the device was induced to events that exceeded its material yield strength prior to the damages observed.Additionally, the event described force was used during removal.Therefore, based on the information available for review, it is likely the interaction between the device and concomitant device along with procedural and handling factors contributed to the event reported.According to the instructions for use (ifu) ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ based on the information available for review and the product analysis, it does not suggest the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, after deploying the stent of a 9mm x 40mm precise pro rx self-expanding (ses) delivery system, the distal tip of the delivery system and a non-cordis filter wire interfered with each other.The delivery system became stuck at the common carotid (cc) bifurcation into the internal carotid (ic) and was unable to be retracted.As a result, the shaft of the delivery system and the non-cordis filter wire were retracted together with force.There was no reported injury to the patient.The stent remained implanted at its target location during the removal of the delivery system and nothing else was left in the patient¿s body.This was during a procedure to treat an 80% stenosed left internal carotid artery lesion which had severe tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there were no damages to the device or the device packaging prior to use.An ipsilateral approach was used for the procedure.The device will be returned for evaluation.Addendum: the product evaluation revealed that the distal tip of the guidewire lumen was torn.

Brand Name
PRECISE PRO RX
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17189949
Report Number9616099-2023-06530
Device Sequence Number17553400
Product Code FGE
UDI-Device Identifier20705032036525
UDI-Public(01)20705032036525(17)240630(10)18130753
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2024
Device Catalogue NumberPC0940RXC
Device Lot Number18130753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/08/2023
10/31/2023
05/14/2024
05/31/2024
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/02/2023
11/08/2023
05/31/2024
05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER(NON-CORDIS); FILTERWIREEZ-BOSTON SCIENTIFIC
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian